Alert archive / Michigan / River Flood Warnings in 2016

River Flood Warning 3, NWS Detroit, MI

March 29, 2016Saginaw County, Michigan

NWS Detroit, MI issued this river flood warning at Mar 29, 2016, 5:07 AM EDT for Saginaw County, Michigan. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2016, 5:07 AM EDT (09:07 UTC)
Expired
Mar 30, 2016, 9:29 PM EDT
In force
40 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
Minor

County Saginaw County, MI

The radar

The Detroit radar (KDTX), 78 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cass River at Frankenmuth (FRNM4).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

349 
WGUS43 KDTX 290907
FLWDTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 
507 AM EDT TUE MAR 29 2016

...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN...

  Cass River

.Runoff from recent rainfall has resulted in river
levels reaching flood stage early this morning. No additional
rainfall is expected through Wednesday.

MIC145-291707-
/O.NEW.KDTX.FL.W.0003.160329T0907Z-160330T1200Z/
/FRNM4.1.ER.160329T0730Z.160329T0845Z.160330T0600Z.NO/
507 AM EDT TUE MAR 29 2016

The National Weather Service Detroit/Pontiac has issued a

* Flood warning for 
  the Cass River from Frankenmuth downstream to Bridgeport.
* From now until further notice. 
* At 5 AM Tuesday the stage is 17.2 feet and rising.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.  

&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$
7 follow-up statements
095 
WGUS83 KDTX 291410
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1010 AM EDT TUE MAR 29 2016

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    Cass River

.Runoff from recent rainfall has resulted in river levels
exceeding flood stage. No additional rainfall is expected
through Wednesday.

MIC145-292210-
/O.EXT.KDTX.FL.W.0003.000000T0000Z-160331T1047Z/
/FRNM4.1.ER.160329T0730Z.160330T0000Z.160331T0447Z.NO/
1010 AM EDT TUE MAR 29 2016

A flood warning continues for 
  Cass River from Frankenmuth downstream to Bridgeport. 
* From now until further notice. 
* At 10 AM Tuesday the stage was 17.9 feet and rising.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast is to crest around 18.6 feet this evening.

&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$
800 
WGUS83 KDTX 292109
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
509 PM EDT TUE MAR 29 2016

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    Cass River

.Runoff from recent rainfall has resulted in river levels exceeding flood stage. 
No additional rainfall is expected through Wednesday.

MIC145-300509-
/O.CON.KDTX.FL.W.0003.000000T0000Z-160331T1047Z/
/FRNM4.1.ER.160329T0730Z.160329T2045Z.160331T0447Z.NO/
509 PM EDT TUE MAR 29 2016

A flood warning continues for 
  Cass River from Frankenmuth downstream to Bridgeport. 
* From now until further notice. 
* At 5 PM Tuesday the stage is 18.6 feet and steady.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river is at crest and should fall 
  below flood stage early Thursday morning.


&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$
700 
WGUS83 KDTX 300031
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
831 PM EDT TUE MAR 29 2016

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    Cass River

.Runoff from recent rainfall has resulted in river levels 
exceeding flood stage. No additional rainfall is expected 
through Wednesday.

MIC145-300831-
/O.EXT.KDTX.FL.W.0003.000000T0000Z-160331T1700Z/
/FRNM4.1.ER.160329T0730Z.160330T0600Z.160331T1100Z.NO/
831 PM EDT TUE MAR 29 2016

A flood warning continues for 
  Cass River from Frankenmuth downstream to Bridgeport. 
* From now until further notice. 
* At 8 PM Tuesday the stage is 18.9 feet and rising.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river is at crest and should being 
  falling and go below flood stage Thursday morning.


&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$
767 
WGUS83 KDTX 300800
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 AM EDT WED MAR 30 2016

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    Cass River

.Runoff from recent rainfall has resulted in river levels 
exceeding flood stage. Additional rainfall is expected
tonight and Thursday.  Rainfall amounts in excess of one inch 
will be possible.

MIC145-301600-
/O.CON.KDTX.FL.W.0003.000000T0000Z-160331T1700Z/
/FRNM4.1.ER.160329T0730Z.160330T0645Z.160331T1100Z.NO/
400 AM EDT WED MAR 30 2016

A flood warning continues for 
  Cass River from Frankenmuth downstream to Bridgeport. 
* From now until further notice. 
* At 3 AM Wednesday the stage is 19.2 feet and nearly steady.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river is cresting at 19.2 feet early Wednesday
  morning. River levels will begin to fall throughout Wednesday 
  and fall below flood stage by Thursday morning.


&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$
580 
WGUS83 KDTX 301109
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
709 AM EDT WED MAR 30 2016

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    Cass River

.Runoff from recent rainfall has resulted in river levels 
exceeding flood stage. Additional rainfall is expected
tonight and Thursday.  Rainfall amounts in excess of one inch 
will be possible.

MIC145-301909-
/O.CON.KDTX.FL.W.0003.000000T0000Z-160331T1700Z/
/FRNM4.1.ER.160329T0730Z.160330T0645Z.160331T1100Z.NO/
709 AM EDT WED MAR 30 2016

A flood warning continues for 
  Cass River from Frankenmuth downstream to Bridgeport. 
* From now until further notice. 
* At 7 AM Wednesday the stage is 19.1 feet and slowly falling.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river crested at 19.2 feet early this 
  morning. River levels will continue to fall throughout Wednesday 
  and drop below flood stage by Thursday morning.

&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$
987 
WGUS83 KDTX 301743
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
143 PM EDT WED MAR 30 2016

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    Cass River

.Additional rainfall is expected tonight and Thursday.
Rainfall amounts in excess of one inch will be possible
which could lead to upward revisions in the forecast.


MIC145-310143-
/O.CON.KDTX.FL.W.0003.000000T0000Z-160331T1700Z/
/FRNM4.1.ER.160329T0730Z.160330T0645Z.160331T1100Z.NO/
143 PM EDT WED MAR 30 2016

A flood warning continues for 
  Cass River from Frankenmuth downstream to Bridgeport. 
* From now until further notice. 
* At 1 PM Wednesday the stage was 18.5 feet and falling.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river has crested and is expected to  
  fall below flood stage Thursday morning.

&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$
060 
WGUS83 KDTX 310129
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
929 PM EDT WED MAR 30 2016

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    Cass River

.The river has fallen below flood stage. Additional rainfall 
tonight through Thursday will result in a secondary
rise in the river Thursday night into Friday. At this 
time, the river is forecast to stay just below flood
stage. If rainfall totals are higher than expected,
the river may again rise above flood stage.

MIC145-310159-
/O.CAN.KDTX.FL.W.0003.000000T0000Z-160331T1700Z/
/FRNM4.1.ER.160329T0730Z.160330T0645Z.160331T0039Z.NO/
929 PM EDT WED MAR 30 2016

A flood warning is cancelled for 
  Cass River from Frankenmuth downstream to Bridgeport. 
* At 930 PM Wednesday the stage is 16.9 feet and falling.
* Flood stage is 17.0 feet.


&&

LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Mar 29, 3:43 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Mar 29, 3:43 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 AM EDT TUE MAR 29 2016

.DISCUSSION...

HIGH PRESSURE CURRENTLY CENTERED OVER THE CENTRAL GREAT LAKES AREA
WILL PUSH EAST AS UPPER LEVEL RIDGING BUILDS IN OVERHEAD.  CLEAR
SKIES WILL BE THE STORY GOING THROUGH TODAY AND INTO EARLY WEDNESDAY
BEFORE CLOUDS INCREASE AGAIN. THIS HIGH WILL CONTINUE TO PUSH OFF
TOWARDS THE EAST COAST INTO EARLY WEDNESDAY AS UPPER LEVEL TROUGHING
AND THE NEXT SYSTEM ENCROACH ON THE GREAT LAKES. RIGHT AHEAD OF THE
APPROACHING SYSTEM ON WEDNESDAY...SOUTHERLY FLOW INCREASES WHICH
WILL PULL IN WARMER AIR ALLOWING FOR ABOVE NORMAL TEMPS FOR BOTH
WEDNESDAY AND THURSDAY.  PRECIP WILL BEGIN TO MOVE INTO THE AREA
ALONG THE WARM FRONT GOING INTO WEDNESDAY AFTERNOON AND INTO THE
EVENING AS THE CENTER OF THE LOW TRACKS NORTHEAST.  ACTIVE WEATHER
WITH THIS SYSTEM LOOKS TO CONTINUE RIGHT ON INTO THURSDAY WITH
MARGINAL INSTABILITY BEING ADVERTISED AHEAD OF THE COLD FRONT THAT
IS FORECASTED TO PUSH ACROSS THE AREA THURSDAY EVENING.  SYSTEM IS
POSITIONED IN THE EXIT REGION OF THE JET WITH MODEST MID LEVEL LAPSE
RATES.  ADDED A MENTION OF THUNDER IN FOR THE WEDNESDAY
NIGHT/THURSDAY TIMEFRAME AND CAN EXPECT THAT TIMING TO BE ADJUSTED
AS LATER MODEL RUNS COME IN. AS OF RIGHT NOW...MODELS ARE INDICATING
THE COLD FRONT MOVING ACROSS SOUTHEAST MICHIGAN BETWEEN THE 00Z AND
06Z THURSDAY PERIOD.

NORTHWESTERLY FLOW BEHIND THE DEPARTING COLD
FRONT THURSDAY NIGHT WILL START TO BRING IN COOLER TEMPS WITH HIGHS
FOR THE END OF THE WEEK ONLY REACHING THE UPPER 40S AS OPPOSED TO
THE 60S THE COUPLE OF DAYS PRIOR.  THE SYSTEM WILL THEN EXIT THE
AREA THURSDAY NIGHT AS A STRONG UPPER LEVEL TROUGH DIVES DOWN FROM
THE NORTH OVER THE REGION.  MAIN STORY FOR THE BEGINNING OF APRIL
THIS WEEKEND WILL BE THE COLDER TEMPS FILTERING DOWN FROM CANADA AS
THE MAIN UPPER LEVEL TROUGH DIGS ACROSS THE AREA.  THIS WILL DROP
850 MB TEMPS DOWN TO AROUND -15C BY SUNDAY.  BESIDES THE COLDER
TEMPS THIS WEEKEND...THE AREA WILL ALSO SEE CHANCES FOR PRECIP
ACTIVITY AS MULTIPLE SHORTWAVES MOVE ACROSS THE AREA.

&&

.MARINE...

HIGH PRESSURE WILL MAINTAIN FAVORABLE MARINE CONDITIONS WITH LIGHT
WINDS AND LIMITED WAVE ACTION THROUGH TONIGHT.  SOUTHERLY WINDS WILL
STRENGTHEN IN ADVANCE OF LOW PRESSURE ON WEDNESDAY.  INCREASING
STABILITY WILL LIMIT THE GUST POTENTIAL TO 20 KNOTS OR LESS. SHOWERS
BECOME LIKELY WITH A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY.  WIND WILL REMAIN MODEST THROUGH THE END OF THE WEEK.

&&

.HYDROLOGY...

THE NEXT ROUND OF SIGNIFICANT RAINFALL IS EXPECTED WEDNESDAY NIGHT
THROUGH THURSDAY. A FRONTAL SYSTEM WILL DEVELOP OVER THE NORTHERN
GREAT LAKES LATE WEDNESDAY AND LOW PRESSURE WILL TRACK ALONG THE
BOUNDARY INTO LOWER MICHIGAN. WARM AND MOIST AIR WILL SPREAD INTO
THE REGION AHEAD OF THIS SYSTEM AND BE IN PLACE TO SUPPORT SHOWER
DEVELOPMENT. RAINFALL TOTALS GREATER THAN 0.5 INCH ARE POSSIBLE
WEDNESDAY NIGHT THROUGH THURSDAY.

&&

.AVIATION...ISSUED 109 AM EDT TUE MAR 29 2016

DESPITE THE RAPID CLEARING TREND IN THE SATELLITE HEADING INTO THE
EVENING HOURS....VFR STATOCUMULUS DECK HAS BEEN SLOW TO EXIT THE
AREA. THIS LATER TIMING HAD SUPPORT IN THE RAP OUTPUT. HIGH PRESSURE
WILL EVENTUALLY BRING A NIGHT WITH SKC AND A LIGHT NW WIND. THE
POTENTIAL EXISTS FOR SOME TEMPORARY BOUNDARY LAYER CLOUD DEVELOPING
TUESDAY DURING THE LATE MORNING BEFORE MIXING OUT QUICKLY FOR THE
AFTERNOON HOURS. A FAIRLY LONG DURATION OF SKC IS EXPECTED FOR LATER
TUESDAY.

FOR DTW...LOW VFR CLOUD DECK HAS BEEN SLOW TO MOVE OUT...STILL
SHOULD OVER THE NEXT HOUR.A PERSISTENT NW BREEZE IS ANTICIPATED.

//DTW THRESHOLD PROBABILITIES...

* OUTSIDE OF FIRST HOUR IN THE FORECAST...CONFIDENCE IS LOW FOR ANY
  CIG BELOW 5000 FT AGL.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

DISCUSSION...SS
MARINE.......MR
HYDROLOGY....MR
AVIATION.....MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 29, 3:47 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 AM EDT TUE MAR 29 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-300800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
347 AM EDT TUE MAR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY
AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-300800-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
347 AM EDT TUE MAR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SS

Nearby

River Flood Warnings in Michigan, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.